Alert archive / Indiana / Tornado Warnings in 2006

Tornado Warning 70, NWS Paducah, KY

May 10, 2006Warrick County, Indiana

NWS Paducah, KY issued this tornado warning at May 10, 2006, 5:56 PM CDT for Warrick County, Indiana. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2006, 5:56 PM CDT (22:56 UTC)
Expired
May 10, 2006, 6:34 PM CDT
In force
38 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Warrick County, IN

The radar

The Evansville,IN radar (KVWX), 38 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 6:08 PM CDTTORNADO2 S Lynnville, INBRIEF TOUCHDOWN ALONG STATE ROUTE 61 JUST SOUTH OF COMMUNITY.
May 10, 6:25 PM CDTFUNNEL CLOUDLynnville, INFUNNEL CLOUD DROPPED TO TREE LEVEL WHICH BLEW OFF TOPS AND THREW MODERATE DEBRIS INTO POWER LINES JUST EAST OF COMMUNITY ON STATE ROUTE 68.
May 10, 6:25 PM CDTTORNADO 0Lynnville, INFUNNEL CLOUD DROPPED TO TREE LEVEL WHICH BLEW OFF TOPS AND THREW MODERATE DEBRIS INTO POWER LINES JUST EAST OF COMMUNITY ON STATE ROUTE 68. ...CORRECTED TO CHANGE TYPE OF EVENT FROM FUNNEL CLOUD TO TORNADO...

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 102300 RRA
TORPAH
INC173-102345-
/O.NEW.KPAH.TO.W.0070.060510T2256Z-060510T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
559 PM CDT WED MAY 10 2006

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* TORNADO WARNING FOR...
  WARRICK COUNTY IN SOUTHWEST INDIANA.

* UNTIL 645 PM CDT.

* AT 558 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED TWO SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO. ONE WAS LOCATED NEAR 
  ELBERFELD...THE OTHER NEAR CHANDLER...MOVING NORTHEAST AT 20 MPH.

* TORNADO PRODUCING STORMS ARE EXPECTED TO BE...
  NEAR LYNNVILLE BY 605 PM CDT.
  RURAL LOCATIONS BETWEEN LYNNVILLE AND BOONVILLE BY 610 PM CDT.

THESE STORMS MAY IMPACT INTERSTATE 64 BETWEEN EXITS 39 AND 54.

A TORNADO WARNING BASED ON DOPPLER RADAR...MEANS A TORNADO MAY 
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU 
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE 
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS.

LAT...LON 3799 8741 3811 8747 3817 8747 3818 8747
      3820 8748 3820 8747 3820 8733 3824 8732
      3823 8708 3820 8707 3820 8703 3818 8703

$$
2 follow-up statements
000 
WWUS53 KPAH 102312
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
612 PM CDT WED MAY 10 2006

INC173-102345-
/O.CON.KPAH.TO.W.0070.000000T0000Z-060510T2345Z/
WARRICK IN-
612 PM CDT WED MAY 10 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR WARRICK
COUNTY...

AT 608 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A BRIEF TORNADO 
TOUCHDOWN APPROXIMATELY 2 MILES SOUTH OF LYNNVILLE.

AT 610 PM CDT...DOPPLER RADAR INDICATED A TORNADO NEAR LYNNVILLE... 
OR ABOUT 31 MILES SOUTHEAST OF MOUNT CARMEL...MOVING NORTHEAST AT 20 
MPH.

THE TORNADO WILL BE...
  OVER RURAL NORTHERN WARRICK COUNTY BY 630 PM CDT

THIS INCLUDES INTERSTATE 64 BETWEEN EXITS 43 AND 50.

TAKE COVER NOW. MOVE INDOORS...AND TAKE SHELTER IN A BASEMENT OR
SMALL INTERIOR ROOM ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS.
EVACUATE MOBILE HOMES AND VEHICLES. IF CAUGHT IN THE OPEN...SEEK
SHELTER IN A DITCH OR LOW SPOT.

LAT...LON 3799 8741 3811 8747 3817 8747 3818 8747
      3820 8748 3820 8747 3820 8733 3824 8732
      3823 8708 3820 8707 3820 8703 3818 8703

$$
000 
WWUS53 KPAH 102334
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
634 PM CDT WED MAY 10 2006

INC173-102344-
/O.CAN.KPAH.TO.W.0070.000000T0000Z-060510T2345Z/
WARRICK IN-
634 PM CDT WED MAY 10 2006

...THE TORNADO WARNING FOR WARRICK COUNTY IS CANCELLED...

THE STORM HAS MOVED OUT OF THE WARNED AREA INTO PIKE COUNTY... 
THEREFORE THE TORNADO WARNING HAS BEEN CANCELED.

LAT...LON 3799 8741 3811 8747 3817 8747 3818 8747
      3820 8748 3820 8747 3820 8733 3824 8732
      3823 8708 3820 8707 3820 8703 3818 8703

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 10, 2:31 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, May 10, 2:31 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
231 PM CDT WED MAY 10 2006

.DISCUSSION...

MAIN FOCUS WILL BE ON THIS AFTERNOON/EVENING SEVERE STORM AND
FLOODING CHANCES. ALSO MAY HAVE TO EXTEND FF.A PAST 23Z. WILL
COORDINATE AND MAKE THE CALL AT PRESS TIME.

LATEST SURFACE ANALYSIS PLACES COLD FRONT ALONG THE NORTHWEST
PERIPHERY OF THE PAH CWA. RADAR LOOPS DETECTED STORMS DEVELOPING
ALONG AND JUST AHEAD OF THE FRONT. VIS SAT LOOP INDICATES PLENTY OF
CLOUD COVER WHICH WAS CONTRIBUTING TO KEEPING INSTABILITY LOWER THAN
ORIGINALLY ANTICIPATED AT THIS TIME YESTERDAY. THUS SPC DOWNGRADED
TO A SLIGHT RISK FOR THE AREA.

THE 12Z ETA AND GFS SOUNDINGS HAS CAPES RANGING FROM 1000 AND 2000
J/KG...RESPECTIVELY. K INDICIES OF 31 SHOWALTERS RANGING FROM -1 IN
SWIN TO -6 IN SEMO. THUS INSTABILITY IS NOT ALL THAT GREAT. HOWEVER
THAT COMBINED WITH FROPA AND NEARBY SFC LOW DO THINK SLIGHT RISK IS
APPROPRIATE. THE MAIN THREAT AT HAND ATTM IS POTENTIAL FLOODING.
HAVE HAD SOME EVACUATIONS...MAINLY IN FLOOD PRONE AREAS...AND
NUMEROUS COUNTIES REPORTED AT OR NEAR BANKFULL CONDITIONS ON MOST
STREAMS...CREEKS...DITCHES...AND SMALL RIVERS.

THE NEXT PROBLEM WILL BE THURSDAY. THERE WILL BE SOME LIFT AND
LIMITED MOISTURE OVER THE AREA AS UPPER LOW MEANDERS TO THE NORTH.
EVEN THOUGH THUNDER IS QUESTIONABLE AT ALL...WITH MAJOR COLD POOL
MOVING OVERHEAD...WITH -20C AROUND 16K FEET AND WET BULB ZERO AROUND
6K FEET. ANYTHING THAT FALLS COULD CONTAIN HAIL/SLEET. SO AS PER
SWODY2 DISC OPTED TO INTRO ISOLATED THUNDER THURSDAY. AFTER THAT
ATTEMPTED TO KEEPS POPS OUT OF THE FORECAST WHERE I COULD BUT
MAINTAINING POPS WHEN BEST CHCS EXPECTED THROUGH OUT THE WEEK.
REALLY DONT THINK IT WILL RAIN DAY AND NIGHT FOR THE NEXT SEVEN
DAYS. BUT WITH TIMING WILL CONTINUE TO BE ISSUE AS UPPER LOW
MEANDERS TO THE NORTH.

AS FOR TEMPS JUST TWEAKS HERE AND THERE TO MOSTLY FOR COLLABORATION.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR BALLARD-
     CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-
     FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-
     MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-
     WEBSTER.

MO...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR BOLLINGER-
     BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY
     MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR ALEXANDER-
     EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
     JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
     WAYNE IL-WHITE-WILLIAMSON.

IN...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR GIBSON-PIKE-
     POSEY-SPENCER-VANDERBURGH-WARRICK.

&&

KH
Hazardous weather outlook, May 10, 10:27 AM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1027 AM CDT WED MAY 10 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1027 AM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT
ACROSS THE FOUR STATE AREA. THE AREA WITH THE GREATEST POTENTIAL
FOR SEVERE THUNDERSTORMS WILL BE ACROSS WESTERN KENTUCKY. THE
SEVERE WEATHER THREAT WILL DEPEND ON THE AMOUNT OF DAYTIME HEATING
THAT CAN TAKE PLACE. SATELLITE SHOWS A FAIRLY LARGE AREA OF CLOUD
COVER OVER MUCH OF THE REGION. HOWEVER...SOME THIN SPOTS IN THE
CLOUDS WERE OBSERVED. THE FOCUS FOR POTENTIALLY SEVERE THUNDERSTORMS
WILL BE WITH A COLD FRONT MOVING ACROSS THE REGION...AND UPPER
LEVEL ENERGY FORECAST TO MOVE FROM THE SOUTHERN PLAINS THIS MORNING
ACROSS THE MID MISSISSIPPI AND LOWER OHIO VALLEY REGIONS THIS
AFTERNOON. THE PRIMARY HAZARDS WILL BE HAIL AND STRONG WINDS.

HEAVY RAIN IS ALSO A CONCERN. A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR THE ENTIRE FOUR STATE AREA THROUGH 6 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND EARLY TONIGHT.

In the hours before

Local storm report, May 10, 5:28 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
528 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TORNADO          EVANSVILLE              37.98N 87.54W
05/10/2006                   VANDERBURGH        IN   TRAINED SPOTTER

            TORNADO BRIEFLY TOUCHED DOWN IN LANDFILL ON NORTH SIDE OF
            EVANSVILLE. TRACKED NORTHEAST THROUGH A CLUMP OF TREES
            CAUSING DEBRIS...LIFTED FOR 3 MINUTES AND THEN BREIFLY
            TOUCHED DOWN AGAIN IN AN OPEN FIELD.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:47 AM CDTFlash Flood WatchPAHGibson, Pike, Posey, Spencer, Vanderburgh, Warrick15 hr
May 10, 5:15 PM CDTTornado WarningPAHVanderburgh45 min
May 10, 5:35 PM CDTTornado WarningPAHPosey25 min
May 10, 5:59 PM CDTTornado WarningPAHGibson, Posey46 min
May 10, 6:18 PM CDTTornado WarningPAHPike27 min
May 10, 6:43 PM CDTTornado WarningPAHGibson47 min

Nearby

Tornado Warnings in Indiana, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.